Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


i stoped my hiv medications
Aug 30, 2012

Hello i have been HIV+ for about 7 years now and have been opn medications for about 6 years, i also am on blood thinners for blood clots that happened about a year ago and on pain killers and lyric for nerve damage caused by Nero SYLIPUS. its been about 4 months since i have stopped takeing my HIV medications. and am wondering aprox how long of a "life expectancy ". 1 will the syphilis possible become active again 2 what time fraim dose it normally take for the hiv to over com the body?

Response from Dr. Young

Hello and thanks for posting.

It's impossible to accurately predict what your life expectancy might be after stopping HIV medications- much depends on your lowest ever (nadir) and current CD4 count as well as your viral load. After interrupting HIV medications, the CD4 count pretty quickly returns to it's pre-treatment level (usually in a matter of months). If you had a prior AIDS diagnosis, it's likely that you'd return to that level of immune function.

What I'd ask you is why you stopped your medications. Have you also stopped your blood thinners? Was it because of side effects? Or was it just plain old fatigue from taking pills? Was it because of complications and pain from the neuopathy? I'd tell you that no matter what, stay in contact with your doctor. Just because your not taking medications doesn't mean that care providers don't or can't, er, care. It's also entirely possible that if side effects of HIV medications were a problem, that newer medications might address the problem. Even, in the end, you really desire not to take any further medications, palliative and hospice care can very effectively reduce unneeded pain and suffering and anxiety.

I hope that helps. Stay in touch, BY



Previous
Already changed 2 regimens, are there still hiv medication that could work on me?
Next
pep taken incorrectly

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement